MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE¿ STERILE WATER FOR INHALATION, USP, 500 ML; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)

VYAIRE MEDICAL AIRLIFE¿ STERILE WATER FOR INHALATION, USP, 500 ML; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Model Number HUMIDIFIER KIT 500ML 12/CS
Medical Device Problem Codes Smoking (1585); Obstruction of Flow (2423); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported to vyaire medical that vyaire humidifier was found on a patient with water cascading from the flowmeter screw top.The nozzle that the cannula tubing attaches to is occluded.After the removal of the "snap off" plastic tube the water caused an electrical cord to singe, spark and smoke.Upon examining the "nozzle" it is occluded and air cannot pass through it.The customer confirmed that there was no patient harm associated with the reported event.

Brand Name
AIRLIFE¿ STERILE WATER FOR INHALATION, USP, 500 ML
Common Device Name
HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
Manufacturer (Section G)
LABORATORIOS PISA 
s.a. de c.v. carretera san isi
dro mazatepec # 7000 tlajomulc
jalisco
MX  
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key16328975
Report Number2021710-2023-17251
Device Sequence Number6430677
Product Code BTT
UDI-Device Identifier10190752141643
UDI-Public(01)10190752141643(10)TL2210084
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K853146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMIDIFIER KIT 500ML 12/CS
Device Catalogue Number2620
Device Lot NumberTL2210084
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight53 KG